Babies Have Withdrawal Symptoms !!!
Q: if you are prescribed these poisons and stop taking them, the agony you go through is called "discontinuation syndrome". But if you're an newborn baby going through it because mommy was on drugs... that's "withdrawl symptoms"... at least according to the FD
And the "medical experts" figure you only need a 10 to 14 day
tapering time before you give birth. They're not very bright !
A:The Food and Drug Administration urged the precaution in light of scores of reports of withdrawal effects in newborns of women who took certain antidepressants during the third trimester of pregnancy, agency officials said. The new information on drug labels urges physicians to carefully weigh benefits and risks of antidepressant therapy in women during the late stages of pregnancy, said Dr. Robert Levin, a medical reviewer in the FDA's division of neuropharmacological drug products. Untreated depression poses serious risks for mother and baby, too, so doctors should not automatically avoid giving the drugs during pregnancy, FDA officials and members of an outside advisory panel emphasized. One option is to consider tapering off depression drugs 10 to 14 days before a mother's due date, Levin said. Babies' withdrawal symptoms were reported after their mothers used drugs such as Prozac and Zoloft that are known as selective serotonin reuptake inhibitors, or SSRIs, as well as another antidepressant called Effexor made by Wyeth (NYSE:WYE - News). Some of the most frequent withdrawal symptoms in infants included jitteriness, tremors, breathing difficulties, and trouble sleeping. Effects usually resolved on their own within days but in some cases required extended hospital stays, insertion of feeding tubes or other treatment. Long-term consequences are unknown, FDA officials and outside physicians said. "Clinicians need to be aware of the potential for these events," Levin told an FDA advisory committee. An estimated 10 percent to 16 percent of pregnant women suffer from depression, Levin said. Without treatment, serious depression can lead to suicides, social isolation and malnutrition, a potential problem for developing fetuses. That is the standard medical language, Tim. I've already posted the definitions. By the way, the word is withdrawal; it sounds like you're referring to a Texan with a problem using prepositions. That is one option. Not the only option. It would be much more beneficial to manage drug discontinuation post-natally, IMO. The mother would not lose the benefits of the meds, and would avoid physiological stress just before giving birth, and the child could be managed based on its own symptoms.
Most Popular Articles
- Hot Tubs
- Income Tax
- Back Pain
- Computer Course Have Training
- Gold Celtic Ring